Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 108, NWS Wilmington, OH

May 10, 2011Lewis County, Mason County, Kentucky; Adams County, Brown County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 10, 2011, 6:45 PM EDT for Lewis County, Mason County, Kentucky; Adams County, Brown County, Ohio. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 6:45 PM EDT (22:45 UTC)
Expired
May 10, 2011, 7:30 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Lewis County, KY, Mason County, KY, Adams County, OH, Brown County, OH

The radar

The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 7:11 PM EDTHAIL 0.5Maysville, KY
May 10, 7:12 PM EDTHAIL 1Maysville, KY
May 10, 7:27 PM EDTHAIL 0.88Epworth, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-487 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS51 KILN 102245
SVRILN
KYC135-161-OHC001-015-102330-
/O.NEW.KILN.SV.W.0108.110510T2245Z-110510T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
  EASTERN MASON COUNTY IN NORTHERN KENTUCKY...
  SOUTHWESTERN ADAMS COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN BROWN COUNTY IN SOUTHWEST OHIO...

* UNTIL 730 PM EDT.

* AT 644 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR REDOAK...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ABERDEEN...
  WASHINGTON...
  MAYSVILLE...
  LEWISBURG...
  MANCHESTER...
  TOLLESBORO...
  VANCEBURG...

IN ADDITION...DECATUR...MORANBURG...BRADYSVILLE...BENTONVILLE...
SOMO...FLEMING-MASON COUNTY AIRPORT...TRINITY AND HELENA ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.

&&

LAT...LON 3843 8359 3848 8359 3852 8364 3848 8377
      3850 8383 3874 8390 3884 8392 3889 8378
      3864 8327 3852 8327 3841 8352
TIME...MOT...LOC 2245Z 307DEG 28KT 3877 8378

$$

HATZOS
3 follow-up statements
653 
WWUS51 KILN 102302
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
702 PM EDT TUE MAY 10 2011

KYC135-161-OHC001-015-102330-
/O.CON.KILN.SV.W.0108.000000T0000Z-110510T2330Z/
LEWIS KY-MASON KY-ADAMS OH-BROWN OH-
702 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN BROWN...SOUTHERN ADAMS...EASTERN MASON AND WESTERN
LEWIS COUNTIES...

AT 701 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR ABERDEEN...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...WASHINGTON...MANCHESTER...LEWISBURG...TOLLESBORO AND
VANCEBURG.

IN ADDITION...BRADYSVILLE...TRINITY...SOMO...CONCORD...FLEMING-MASON
COUNTY AIRPORT...ORANGEBURG...RECTORVILLE AND CARRS ARE NEAR THE PATH
OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

&&

LAT...LON 3843 8359 3848 8359 3852 8364 3848 8377
      3850 8383 3871 8389 3878 8384 3879 8359
      3864 8327 3852 8327 3841 8352
TIME...MOT...LOC 2302Z 331DEG 28KT 3868 8375

$$

HATZOS
190 
WWUS51 KILN 102314
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
714 PM EDT TUE MAY 10 2011

OHC001-015-102323-
/O.CAN.KILN.SV.W.0108.000000T0000Z-110510T2330Z/
ADAMS OH-BROWN OH-
714 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN AND
SOUTHERN ADAMS COUNTIES HAS BEEN CANCELLED...

THE STORMS HAVE MOVED SOUTH INTO MASON AND LEWIS 
COUNTIES...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3843 8359 3848 8359 3852 8364 3848 8377
      3850 8383 3861 8385 3865 8377 3863 8367
      3867 8359 3866 8350 3860 8331 3852 8327
      3841 8352
TIME...MOT...LOC 2313Z 328DEG 34KT 3858 8367

$$

KYC135-161-102330-
/O.CON.KILN.SV.W.0108.000000T0000Z-110510T2330Z/
LEWIS KY-MASON KY-
714 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN MASON AND WESTERN LEWIS COUNTIES...

AT 710 PM EDT...STORM SPOTTERS REPORTED ONE INCH HAIL IN MAYSVILLE. 
RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF 
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS 
LOCATED NEAR SOMO...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
TOLLESBORO AND VANCEBURG.

IN ADDITION...RECTORVILLE...HELENA...MOUNT GILEAD...HERRON HILL...
EPWORTH...CHARTERS...PETERSVILLE AND STRICKLETT ARE NEAR THE PATH OF
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3843 8359 3848 8359 3852 8364 3848 8377
      3850 8383 3861 8385 3865 8377 3863 8367
      3867 8359 3866 8350 3860 8331 3852 8327
      3841 8352
TIME...MOT...LOC 2313Z 328DEG 34KT 3858 8367

$$

HATZOS
255 
WWUS51 KILN 102329
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 PM EDT TUE MAY 10 2011

KYC135-161-102339-
/O.EXP.KILN.SV.W.0108.000000T0000Z-110510T2330Z/
LEWIS KY-MASON KY-
729 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MASON AND WESTERN
LEWIS COUNTIES WILL EXPIRE AT 730 PM EDT...

THE SEVERE THUNDERSTORM HAS MOVED SOUTHEAST OF MASON 
COUNTY...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WARNING REMAINS IN EFFECT FOR LEWIS COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 3843 8359 3848 8359 3852 8364 3848 8377
      3850 8383 3861 8385 3865 8377 3863 8367
      3867 8359 3866 8350 3860 8331 3852 8327
      3841 8352
TIME...MOT...LOC 2329Z 328DEG 34KT 3845 8357

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:05 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 10, 4:05 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A MID LVL RIDGE AXIS LOCATED FROM THE WESTERN GREAT LAKES
SOUTHWARD TO THE LOWER MISSISSIPPI VALLEY WILL MOVE SLOWLY EAST
ACROSS THE FORECAST AREA THROUGH THE END OF THE WORK WEEK.
MEANWHILE...A WARM FRONTAL BOUNDARY WILL REMAIN ACROSS THE
REGION...EVENTUALLY WASHING OUT BY THE END OF THE WORK WEEK.
SUMMER-LIKE TEMPERATURES CAN BE EXPECTED DURING THIS PERIOD.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE NEAR TERM FORECAST WILL BE ACTIVE AS MESOSCALE INTERACTIONS
ARE ONGOING AT THE TIME OF ISSUANCE. A TANDEM OF WEAK VORT MAXES
WILL SLIDE SE ACRS THE REGION LATE THIS AFTN AND EVENING. THESE
WEAK FEATURES WILL INTERACT WITH A WARM FRONT ACRS THE REGION TO
PRODUCE SHOWERS AND THUNDERSTORMS. VERY HIGH CAPE VALUES PER 18Z
ILN SPECIAL SOUNDING...AROUND 3500 J/KG...ALONG WITH AMPLE
SHEAR...WILL RESULT IN MULTICELL AND SUPERCELL CLUSTERS. SUPERCELLS
WILL BE PROLIFIC HAIL PRODUCES AND WILL LIKELY RESULT IN SOME
DAMAGING WINDS. GIVEN THAT STORM MOTIONS ARE AROUND 20 MPH...AND
THE THREAT THAT SOME LOCATIONS MAY SEE TRAINING STORMS...FLOODING
WILL ALSO BE A CONCERN. HAVE GONE WITH FAIRLY HIGH POPS OVER THE
WESTERN AND SOUTHERN PARTS OF THE CWFA WHERE FORCING WILL BE
MAXIMIZED. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT ACRS
THESE AREAS UNTIL 8 PM EDT. A SOUTHWARD TREND AND AN GRADUAL
DECREASING TREND OF CONVECTION ARE EXPECTED THIS EVENING INTO THE
EARLY MORNING HOURS AS SURFACE BASED INSTABILITY WANES AND FORCING
WANES AS WELL. OVERNIGHT LOWS WILL FALL INTO THE LOWER AND MID
60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A SUMMER-LIKE PATTERN IS IN THE OFFING DURING THE SHORT TERM PERIOD.

A MID LVL RIDGE AXIS WILL SLOWLY MOVE EAST ACRS THE FORECAST AREA
THROUGH THE PERIOD. HOWEVER...THE RIDGE WILL NOT BRING COMPLETE
DRY WEATHER AS A WARM AND HUMID AIRMASS WILL BE IN PLACE.
THIS...ALONG WITH WEAK LOW LEVEL FORCING AND WEAK WX DISTURBANCES
ROTATING THROUGH THE UPPER LEVEL FLOW...WILL RESULT IN CHANCES OF
SHOWERS AND THUNDERSTORMS. THE BEST CHANCES WILL LIKELY OCCUR DURING
THE PEAK HEATING OF THE DAY INTO THE EVENING HOURS. HIGHS IN THE
LOWER AND MID 80S AND LOWS IN THE LOWER AND MID 60S ARE EXPECTED
WEDNESDAY AND THURSDAY. ON FRIDAY...MORE CLOUD COVER A LITTLE
HIGHER CHC FOR PCPN WILL TEMPER HIGHS DOWN INTO THE UPPER 70S TO THE
LOWER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A HIGHLY AMPLIFIED UPPER LEVEL FLOW PATTERN IS ANTICIPATED DURING
THE LONG TERM PERIOD. IN FACT...THE FLOW WILL BECOME BLOCKY IN
NATURE AND WILL RESULT IN LARGE SYNOPTIC SCALE SYSTEMS TO MOVE
MORE NORTH TO SOUTH THAN WEST TO EAST. HAVE USED A BLEND OF THE
NCEP/HPC GUIDANCE AND THE 00Z ECMWF TO KEEP SOME CONTINUITY TO THE
FORECAST AS WELL AS TO BETTER COLLABORATE WITH SURROUNDING
OFFICES.

AN UPR LEVEL CLOSED LOW IS FORECAST TO MOVE SLOWLY SOUTHWARD FROM
THE MID MS RIVER VALLEY INTO THE LOWER GULF COAST STATES FROM
SATURDAY INTO MONDAY. AS THIS OCCURS...A COLD FRONT WILL SLIDE
FROM NORTH TO SOUTH ACRS THE AREA FRIDAY NIGHT INTO SATURDAY.
A MOISTURE FETCH OFF THE ATLANTIC WILL BE PULLED BACK WEST INTO
THE REGION...RESULTING IN THE THREAT FOR PCPN. HAVE KEPT BOTH A
CHANCE OF SHOWERS AND THUNDERSTORMS GOING SATURDAY INTO SATURDAY
NIGHT...TRANSITIONING OVER TO A CHANCE OF SHOWERS ON SUNDAY AS
INSTBY DECREASES WITH A COOLER AIRMASS. MODEL TRENDS INDICATE THAT
THE THREAT OF PCPN WILL BE SLOW TO EXIT THE REGION SUNDAY NIGHT
INTO MONDAY GIVEN THE SLOW MOVEMENT OF SYNOPTIC SYSTEMS. SFC HIGH
PRESSURE IS POISED AT THIS TIME TO BUILD INTO THE REGION MONDAY
NIGHT INTO TUESDAY WHICH SHOULD ALLOW THE REGION TO DRY OUT BY
THEN. TEMPERATURES THROUGH THE PERIOD WILL SHOW A COOLING TREND
GIVEN CLOUDS...PCPN AND A NORTHEAST SFC WIND FLOW. COULD EVEN BE
COOLER THAN CURRENTLY FORECAST...BUT WILL NOT GO THAT EXTREME AT
THIS TIME.
&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG
INSTABILITY GRADIENT CURRENTLY EXTENDING FROM CENTRAL INDIANA DOWN
INTO NORTHERN KENTUCKY. AS SURFACE BOUNDARY CONTINUES TO LIFT
NORTHEAST THROUGH EARLY EVENING...AIRMASS WILL CONTINUE TO
DESTABILIZE ACROSS OUR AREA. EXPECT SHOWERS AND THUNDERSTORMS TO
CONTINUE TO FILL IN THROUGH LATE AFTERNOON...ESPECIALLY ALONG AND
SOUTHWEST OF A KDAY TO KILN LINE. AREA OF PCPN SHOULD THEN PUSH
SOUTHEAST OF OUR AREA THROUGH EARLY EVENING. MODELS ARE HINTING
AT SOME FOG AND LOWER CLOUDS LATER TONIGHT. TOUGH TO DISCOUNT THIS
COMPLETELY WITH HIGH BUILDING IN ALOFT BUT THIS WILL LIKELY DEPEND
TO SOME DEGREE ON HOW MUCH PCPN WE END UP GETTING LATER THIS
AFTERNOON. WILL HEDGE FOR NOW AND KEEP ANY CIGS VFR LATER TONIGHT
AND JUST BRING IN SOME MVFR VSBY RESTRICTIONS. AIRMASS WILL
DESTABILIZE ONCE AGAIN THROUGH THE DAY ON WEDNESDAY BUT WE ARE
LACKING A FORCING MECHANISM SO ANY THUNDERSTORM DEVELOPMENT SHOULD
BE MORE ISOLATED THROUGH THE AFTERNOON HOURS.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN
AVIATION...JGL
Hazardous weather outlook, May 10, 9:22 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
922 AM EDT TUE MAY 10 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111330-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
922 AM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREATS. IN
ADDITION...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. SOME
FLOODING ISSUES MAY ARISE WHERE WHERE THUNDERSTORMS TRAIN OVER THE
SAME AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS
EVENING.

In the hours before

Local storm report, May 10, 5:56 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             KRZT CHILLICOTHE APT    39.44N 83.02W
05/10/2011  E0.75 INCH       ROSS               OH   PUBLIC

            REPORTED BY AN EMPLOYEE OF THE CHILLICOTHE ROSS COUNTY
            AIRPORT. ALSO RECORDED A WIND GUST TO 45 MPH.

&&

HATZOS
Local storm report, May 10, 6:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             5 SE ROCKFORD           40.65N 84.58W
05/10/2011  E0.75 INCH       MERCER             OH   PUBLIC

&&

HATZOS
Special weather statement, May 10, 6:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT TUE MAY 10 2011

OHZ034-035-043-102300-
AUGLAIZE OH-MERCER OH-SHELBY OH-
617 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...EASTERN MERCER
AND AUGLAIZE COUNTIES THROUGH 700 PM EDT...

AT 614 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEPTUNE...
MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. A TRAINED SPOTTER REPORTED PENNY SIZE HAIL WITH THIS STORM
NEAR MENDON IN MERCER COUNTY.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...NEW
BREMEN...NEW KNOXVILLE...WAPAKONETA...BOTKINS AND ANNA.

ALSO...BULKHEAD...BUCKLAND...MOULTON...LAKE LORAMIE STATE PARK...
KETTLERSVILLE...FRYBURG...MCCARTYVILLE AND SWANDERS ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4059 8404 4039 8407 4032 8426 4052 8458
      4060 8459 4069 8451

HATZOS
Special weather statement, May 10, 6:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT TUE MAY 10 2011

OHZ064-065-073-074-082-088-102315-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-PIKE OH-ROSS OH-SCIOTO OH-
617 PM EDT TUE MAY 10 2011

...STRONG THUNDERSTORMS EXPECTED ACROSS THE AREA THROUGH 715 PM
EDT...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
SOUTH CENTRAL OHIO THROUGH 715 PM.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

IN ADDITION...HEAVY RAIN IS LIKELY WITH THE STORMS AND MAY LEAD TO
LOCALIZED FLOODING.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HOCKING HILLS STATE
PARK...ROSEMOUNT...SOUTH WEBSTER...SCIOTODALE AND NEW BOSTON.

ALSO...SOUTH BLOOMINGVILLE...PIKE COUNTY AIRPORT...LONDONDERRY...
OMEGA...RICHMOND DALE...GIVENS...LINN AND BEAVER ARE NEAR THE PATH OF
THESE STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3939 8250 3937 8252 3936 8274 3918 8276
      3916 8278 3896 8280 3894 8275 3886 8275
      3885 8265 3876 8265 3873 8270 3876 8299
      3951 8294 3964 8280 3939 8236

BINAU
Local storm report, May 10, 6:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             MENDON                  40.67N 84.52W
05/10/2011  E0.75 INCH       MERCER             OH   TRAINED SPOTTER

&&

HUGHES
Special weather statement, May 10, 6:31 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
631 PM EDT TUE MAY 10 2011

KYZ097-099-100-OHZ079-081-102330-
LEWIS KY-MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-
631 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BROWN...SOUTHWESTERN
ADAMS...NORTHEASTERN BRACKEN...NORTHEASTERN MASON AND NORTHWESTERN
LEWIS COUNTIES THROUGH 730 PM EDT...

AT 627 PM EDT...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS
BETWEEN GEORGETOWN AND MANCHESTER...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RIPLEY...ABERDEEN...
MAYSVILLE...MANCHESTER AND TOLLESBORO.

ALSO...HIGGINSPORT...STONEY POINT...RUSSELLVILLE...DOVER...MINERVA...
REDOAK...SOUTH RIPLEY AND TUCKAHOE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3874 8353 3865 8344 3853 8353 3855 8367
      3871 8394 3883 8404 3899 8402 3899 8377

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:44 PM EDTSevere Thunderstorm WarningILNMason, Robertson46 min
May 10, 3:11 PM EDTSevere Thunderstorm WarningILNBracken, Pendleton49 min
May 10, 3:30 PM EDTAreal Flood AdvisoryILNBracken, Pendleton, Robertson3 hr
May 10, 3:33 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Pendleton, Robertson57 min
May 10, 3:51 PM EDTFlash Flood WarningILNBracken, Pendleton, Robertson3 hr
May 10, 4:28 PM EDTSpecial Weather StatementILNLewis62 min
May 10, 7:16 PM EDTTornado WarningILNLewis29 min
May 10, 7:43 PM EDTSpecial Weather StatementILNLewis32 min
May 10, 6:14 AM EDTSpecial Weather StatementILNPerry46 min
May 10, 9:57 AM EDTSpecial Weather StatementILNHardin63 min
May 10, 2:52 PM EDTSpecial Weather StatementILNMercer68 min
May 10, 3:55 PM EDTSpecial Weather StatementILNMercer65 min
May 10, 3:57 PM EDTSevere Thunderstorm WarningILNRoss48 min
May 10, 4:01 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer59 min
May 10, 4:07 PM EDTSevere Thunderstorm WarningILNPike, Scioto32 min
May 10, 4:32 PM EDTSevere Thunderstorm WarningILNHocking, Ross58 min
May 10, 4:40 PM EDTSpecial Weather StatementILNScioto35 min
May 10, 4:47 PM EDTAreal Flood AdvisoryILNRoss118 min
May 10, 4:51 PM EDTAreal Flood AdvisoryILNMercer3 hr
May 10, 5:09 PM EDTSpecial Weather StatementILNAuglaize, Mercer, Shelby66 min
May 10, 5:22 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross53 min
May 10, 5:25 PM EDTSevere Thunderstorm WarningILNMercer50 min
May 10, 5:46 PM EDTSpecial Weather StatementILNBrown29 min
May 10, 6:07 PM EDTAreal Flood AdvisoryILNHocking, Pickaway3 hr
May 10, 6:17 PM EDTSpecial Weather StatementILNAuglaize43 min
May 10, 6:20 PM EDTFlash Flood WarningILNHocking, Pickaway, Ross7 hr
May 10, 6:21 PM EDTSevere Thunderstorm WarningILNScioto39 min
May 10, 6:31 PM EDTSpecial Weather StatementILNBrown59 min
May 10, 6:47 PM EDTSpecial Weather StatementILNAuglaize28 min
May 10, 7:14 PM EDTFlash Flood WarningILNPike, Scioto5 hr
May 10, 7:27 PM EDTSevere Thunderstorm WarningILNScioto48 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.